Alert archive / New Jersey / Special Marine Warnings in 2006

Special Marine Warning 16, NWS Philadelphia/Mount Holly

April 15, 2006

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 15, 2006, 1:33 AM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2006, 1:33 AM EDT (05:33 UTC)
Expired
Apr 15, 2006, 2:30 AM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 14, 8:45 PM EDT, 4 hours 48 minutes earlier.

Area forecast discussion, Apr 14, 8:45 PM EDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
845 PM EDT FRI APR 14 2006

.EVENING UPDATE...
THE MAIN BATCH OF LIGHT RAIN THAT MOVED ACROSS THE FCST AREA THIS
AFTERNOON HAS NOW MOVED OFF TO THE EAST. HOWEVER...RADAR SHOWS A FEW
ISOLATED SHOWERS DEVELOPING OVER ERN PA IN THE LOW-LEVEL WARM
ADVECTION PATN. WILL KEEP A SLGT CHC OF RAIN IN THE OVERNIGHT PERIOD
OF THE FCST.

WE ARE KEEPING A CLOSE EYE ON THE AREA OF TSTMS MOVG ESEWD ACROSS
WVA AND EXTRM SW PA. ALTHO THE ENVIRONMENT WILL BECOME LESS UNSTABLE
AS THEY MOVE EWD...THE AIR MASS NEAR THE CHESAPEAKE BAY CONTINUES
TO BE NEAR NEUTRAL STABILITY AND IT IS POSSIBLE THAT TSTMS COULD
REACH THE DELMAVA REGION IN A FEW MORE HOURS. WE HAVE INTRODUCED A
CHC FOR SHWRS AND TSTMS OVERNIGHT FOR THAT PART OF OUR FCST AREA.

&&

.SYNOPSIS...
TRANSITION TO BLOCKY UPPER AIR PATTERN DOMINATES THE WEATHER TREND
FOR THE REGION OVER THE NEXT SEVEN DAYS.  CURRENT PROGRESSIVE
PATTERN EVOLVES INTO ONE WITH SIGNIFICANT LOW PRESSURE SYSTEMS TO
OUR EAST AND WEST BY NEXT TUE...WITH RELATIVELY LITTLE CHANGE IN THE
PATTERN INTO LATE NEXT WEEK.

&&

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
SHORT WAVES CONTINUE TO MOVE BY QUICKLY IN CURRENT PROGRESSIVE
PATTERN...WITH REPEATED ROUNDS OF CONVECTION HELPING MODIFY THE
PATTERN WITH CONVECTIVELY INDUCED FEATURES.  ONE SHORTWAVE MOVING BY
LATE TODAY TRIGGERING CURRENT PRECIPITATION. KEPT MENTION OF DAY
TIME HEATING INDUCED PRECIPITATION FOR SAT AND SUN AFTERNOON...WITH
NEXT SHORTWAVE EXPECTED TO AFFECT THE REGION LATE SUN NIGHT INTO
MON. TRIMMED BACK PRECIPITATION COVERAGE OVER NORTHERN PORTIONS OF
AREA FOR MON...AS BOTH NAM AND GFS PRECIPITATION COVERAGE HAVE
SHIFTED A LITTLE SOUTH COMPARED TO WHERE THEY WERE 24-36 HOURS AGO.

TEMPERATURE-WISE...LEANED TOWARD WARMER NAM FOR SAT AS DOWNSLOPE
FLOW WILL HELP TEMPERATURES RUN ABOUT 20 DEGREES ABOVE NORMAL FOR
THIS TIME OF YEAR.  MORE SEASONABLE TEMPERATURES RETURN FOR SUN INTO
MON.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AFTER SHORT WAVE CLEARS OUT MONDAY NIGHT...RELATIVE DRY PATTERN
TAKES SHAPE AS WE SIT IN UPPER LEVEL RIDGING THAT MOVES VERY LITTLE
THROUGH THE PERIOD. SOME ENERGY BREAKS THROUGH FROM THE WEST TOWARD
FRIDAY...WHEN NEXT CHANCE OF PRECIPITATION IS MENTIONED.
TEMPERATURES RUN NEAR SEASONAL NORMS FOR THIS TIME PERIOD.

&&

.AVIATION...
THE 18Z TAFS WERE STARTED OFF WITH CATEGORICAL LIGHT RAIN SHOWERS IN
VFR CONDITIONS (ALTHOUGH THE SHOWERS MAY BE SLIGHTLY LESS NUMEROUS
THAN THAT SIMPLICITY WAS FAVORED), WITH A TEMPO GROUP FOR LOWER
MARGINAL VFR CONDITIONS. THUNDERSTORMS WERE NOT MENTIONED
EXPLICITLY, ALTHOUGH A CB REMARK WAS APPENDED TO THE CLOUDS IN THE
TEMPO GROUP AS THE PRECIPITATION SHIELD DOES NOT APPEAR TO BE VERY
CONVECTIVE (AT LEAST AS OF EARLY AFTERNOON) AS LAPSE RATES ARE MUCH
LESS STEEP THAN YESTERDAY. THERE IS SOME INSTABILITY, HOWEVER, SO
THERE COULD BE ISOLATED CONVECTION, MOST LIKELY ELEVATED.

TIMING BOTH THE BACK EDGE OF THE COLD CLOUD SHIELD AND THE GENERAL
PRECIPITATION BRINGS THE RAIN MOSTLY TO AN END LATER THIS AFTERNOON,
BY ABOUT 22Z NORTHWEST TO 00Z SOUTHEAST. CLOUDS SHOULD LESSEN
SOMEWHAT BY DARK OR EARLY EVENING, AND SOME PLACES THAT HAD RAIN MAY
DEVELOP SOME LIGHT FOG. OTHERWISE, A TREND TO WESTERLY WINDS AND
DECREASED CLOUD COVER DURING THE EVENING SHOULD ENSUE ACCORDING TO
THE STATISTICAL GUIDANCE. A BROKEN CIRRUS DECK WAS RETAINED
OVERNIGHT, HOWEVER, BUT DESPITE THIS SOME PLACES WITH ENOUGH LOW
LEVEL MOISTURE FROM THE LIGHT SHOWERS COULD FORM SOME FOG OVERNIGHT,
AND MARGINAL VFR FOG WAS INCLUDED FOR A FEW SPOTS. SCATTERED CUMULUS
AND CIRRUS AS WELL AS INCREASED WESTERLY WINDS WERE INTRODUCED BY
MID MORNING SATURDAY.

&&

.MARINE...
CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS FOR
THE FIRST THREE FORECAST PERIODS (AND PROBABLY BEYOND). HOWEVER, A
DEVELOPING NORTHEAST FLOW IN THE WAKE OF THE LOW MOVING OFF THE MID
ATLANTIC COAST LATER MONDAY AND MONDAY NIGHT APPEARS TO BE STRONGISH
AND WILL LIKELY BUILD SEAS WAVEWATCH SHOWS THIS, AND IS GENERALLY
ACCEPTED, ALTHOUGH LOW CONFIDENCE EXISTS IN SPECIFIC NUMBERS. THE
BOTTOM LINE IS THAT NO HEADLINES OR HAZARD GRIDS WILL BE ISSUED AT
THIS EARLY TIME.

&&

.FIRE WEATHER...
WETTING TODAY WAS INCREASING THE FINE FUEL MOISTURE, BUT RAPID
DRYING IS FORECAST OVERNIGHT AND SATURDAY MORNING. STILL, MINIMUM
RELATIVE HUMIDITIES SHOULD BE ABOVE THRESHOLDS FOR A FIRE WEATHER
WATCH FOR SATURDAY. DRY CONDITIONS ARE EXPECTED GENERALLY SUNDAY AND
ON INTO NEXT WEEK, SO FIRE WEATHER CONCERNS WILL REMAIN RATHER
HIGH FOR THE FORESEEABLE FUTURE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&

UPDATE...AMC
SYNOPSIS...
SHORT TERM...SZATKOWSKI
LONG TERM...SZATKOWSKI
AVIATION...
MARINE...
Hazardous weather outlook, Apr 14, 4:11 AM EDT, 21 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 AM EDT FRI APR 14 2006

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-150900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
411 AM EDT FRI APR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY INTERMINGLE WITH RAIN SHOWERS THIS AFTERNOON
AND EVENING RESULTING IN LOCALIZED GUSTY WINDS. HOWEVER, NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Apr 15, 12:15 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1215 AM EDT SAT APR 15 2006

DEZ001>004-MDZ008-012-015-019-020-150615-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON
1215 AM EDT SAT APR 15 2006

...SHOWERS AND THUNDERSTORMS IN NORTHEASTERN MARYLAND AND DELAWARE...

BETWEEN NOW AND 2:30 AM, SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
MOVE ACROSS NORTHEASTERN MARYLAND AND DELAWARE.

THE THUNDERSTORMS WILL BE ACCOMPANIED BY BRIEF DOWNPOURS ALONG WITH
DANGEROUS CLOUD TO GROUND LIGHTNING. THERE COULD ALSO BE SOME SMALL
HAIL AND WIND GUSTS UP AROUND 35 MPH.

IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE.

IOVINO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:45 AM EDTDense Fog AdvisoryPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 7 more4 hr

Nearby

Special Marine Warnings in New Jersey, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.